Alert archive / Illinois / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 154, NWS Paducah, KY

May 4, 2012Hamilton County, Illinois

NWS Paducah, KY issued this severe thunderstorm warning at May 4, 2012, 11:18 PM CDT for Hamilton County, Illinois. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 4, 2012, 11:18 PM CDT (04:18 UTC)
Expired
May 4, 2012, 11:34 PM CDT
In force
16 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Hamilton County, IL

The radar

The Evansville,IN radar (KVWX), 71 km from the middle of the area, began a volume at 04:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 4, 10:35 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 4.3 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2012-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 188 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2012-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
188 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
1330 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

911 
WUUS53 KPAH 050418
SVRPAH
ILC065-050445-
/O.NEW.KPAH.SV.W.0154.120505T0418Z-120505T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1118 PM CDT FRI MAY 4 2012

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL HAMILTON COUNTY IN SOUTH CENTRAL ILLINOIS...

* UNTIL 1145 PM CDT.

* AT 1117 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
  PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED NEAR
  MCLEANSBORO....MOVING EAST AT 25 MPH.

* LOCATIONS IN THE WARNED AREA INCLUDE...
  MCLEANSBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3798 8838 3798 8865 3811 8864 3818 8837
TIME...MOT...LOC 0418Z 262DEG 21KT 3806 8857
WIND...HAIL <50MPH 1.00IN

$$
1 follow-up statement
818 
WWUS53 KPAH 050434
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1134 PM CDT FRI MAY 4 2012

ILC065-050444-
/O.CAN.KPAH.SV.W.0154.000000T0000Z-120505T0445Z/
HAMILTON IL-
1134 PM CDT FRI MAY 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HAMILTON COUNTY IN
SOUTH CENTRAL ILLINOIS IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS.

LAT...LON 3798 8838 3798 8865 3811 8864 3818 8837
TIME...MOT...LOC 0434Z 262DEG 21KT 3807 8845

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 2:37 PM CDT, 8 hours 41 minutes earlier.

Area forecast discussion, May 4, 2:37 PM CDT, 8 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
237 PM CDT FRI MAY 4 2012

.SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT)
ISSUED AT 235 PM CDT FRI MAY 4 2012

SEVERE CONVECTION IN SHORT TERM SHOULD BE CONFINED TO MAINLY
NORTH/EAST THRU PM HEATING HOURS. ACTIVE SVR WARNINGS/WATCH
ONGOING.

AFTER THAT...STILL ANTICIPATE SMALLISH CHANCES INTO/THRU THE
WEEKEND...AS BOUNDARY WOBBLES/REMAINS MIRED UNDERNEATH PARALLEL
UPPER FLOW THAT IS RUNNING NWLY-SELY ACROSS MAINLY OUR NORTHEAST
PTNS FA. THIS ALONG WITH RIDGING IN THE WEST SHOULD MAKE POPS
MOST FAVORABLE IN OUR NORTH/EAST...LEAST SO IN OUR SOUTH/WEST.
WARM/HUMID SUMMER-LIKE AIRMASS WILL CONTINUE THRU THE WEEKEND.

NOTE THE LAKE WIND ADVISORY WAS DROPPED TODAY AS WINDS NEVER
REALLY WERE ABLE TO GET GOING WITH PERHAPS A LITTLE MORE CLOUD
COVER THAN ANTICIPATED.

.LONG TERM...(MONDAY THROUGH FRIDAY)
ISSUED AT 235 PM CDT FRI MAY 4 2012

MON FROM 12Z ON IS EXPECTED TO BE WET AS LARGE SCALE FORCING AND
MOISTURE ADVECTION WILL BE UNDERWAY DUE TO A COLD FRONT MOVING
THROUGH THE PAH FCST AREA. SHOWERS AND TSTMS WILL BE COMMON...WITH
BASIN AVERAGE QPFS A HALF INCH OR LESS. THERE IS SOME POSSIBILITY OF
SEVERE WEATHER WITH THE TSTM ACTIVITY. BY 12Z TUE...ALL BUT THE FAR
ERN COUNTIES SHOULD BE FREE OF PCPN. THE 00Z ECMWF DEPICTED A CLOSED
MID LEVEL LOW MOVING THROUGH THE REGION ON WED...BUT THE 12Z VERSION
DID NOT CONTAIN THIS...AND WAS IN AGREEMENT WITH THE MAJORITY OF MED
RANGE GUIDANCE. THUS...IT IS BELIEVED THAT DRY NWRLY FLOW WILL BE
PROMINENT ENOUGH TO PRECLUDE MEASURABLE PCPN THROUGH DAY 7. WITH
THIS PATTERN...EXPECT A COOLER AND LESS HUMID TREND.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 235 PM CDT FRI MAY 4 2012

VFR CONDITIONS WILL PREVAIL WELL INTO THE NIGHT ACROSS THE PAH FCST
AREA. SRLY LOW LEVEL FLOW WILL CONTINUE...LETTING UP LATE IN THE
NIGHT ENOUGH TO POSSIBLY RESULT IN MVFR FOG. THERE ARE SOME
INDICATIONS THAT THE NERN CORNER OF THE REGION...INCLUDING THE
KEVV/KOWB TERMINALS...MAY BE AFFECTED BY A LATE NIGHT MCS. THIS TSTM
POSSIBILITY HAS BEEN INCLUDED IN THOSE TAFS.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&
Hazardous weather outlook, May 4, 4:03 PM CDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
403 PM CDT FRI MAY 4 2012

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-051000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
403 PM CDT FRI MAY 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.

.DAY ONE...TONIGHT

THE STORM PREDICTION CENTER CONTINUES TO OUTLOOK AREAS EAST
OF INTERSTATE 55 FOR A SLIGHT RISK OF SEVERE THUNDERSTORMS
THROUGH TONIGHT. THIS INCLUDES ALL OF WEST KENTUCKY...SOUTHERN
ILLINOIS AND SOUTHWEST INDIANA...AND A SMALL PART OF SOUTHEAST
MISSOURI. THE PRIMARY HAZARDS WILL BE LOCALLY DAMAGING WINDS AND
MARGINALLY SEVERE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY WITH SMALL CHANCES
CONTINUING SATURDAY NIGHT AND SUNDAY BEFORE INCREASING AGAIN
SUNDAY NIGHT...ESPECIALLY NORTHWEST OF THE OHIO RIVER. THUNDERSTORMS
WILL BE LIKELY MONDAY INTO MONDAY NIGHT AS A STRONGER COLD FRONT
PUSHES SOUTHEAST ACROSS OUR REGION. WHILE SOME ISOLATED STRONG TO
SEVERE STORMS ARE CERTAINLY POSSIBLE MONDAY...THE POTENTIAL FOR
ORGANIZED SEVERE WEATHER IS UNCERTAIN AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION COULD BE REQUESTED OVERNIGHT.

In the hours before

Local storm report, May 4, 9:44 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
944 PM CDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 PM     HAIL             EVANSVILLE              37.98N 87.54W
05/04/2012  E0.75 INCH       VANDERBURGH        IN   TRAINED SPOTTER

            WEST SIDE OF EVANSVILLE

&&

DLL
Local storm report, May 4, 9:48 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
948 PM CDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0947 PM     HAIL             EVANSVILLE              37.98N 87.54W
05/04/2012  E1.00 INCH       VANDERBURGH        IN   TRAINED SPOTTER

            WEST SIDE OF EVANSVILLE

&&

DLL
Local storm report, May 4, 9:49 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
949 PM CDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     HAIL             KASSON                  38.02N 87.64W
05/04/2012  E1.00 INCH       VANDERBURGH        IN   TRAINED SPOTTER

&&

DLL
Local storm report, May 4, 10:02 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1002 PM CDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1001 PM     HAIL             EVANSVILLE              37.98N 87.54W
05/04/2012  E1.25 INCH       VANDERBURGH        IN   TRAINED SPOTTER

            JUST NORTH OF DOWNTOWN EVANSVILLE

&&

DLL
Local storm report, May 4, 10:12 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1012 PM CDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     HAIL             EVANSVILLE              37.98N 87.54W
05/04/2012  E1.00 INCH       VANDERBURGH        IN   TRAINED SPOTTER

            NORTH SIDE OF DOWNTOWN EVANSVILLE

&&

DLL
Local storm report, May 4, 10:14 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1014 PM CDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1001 PM     HAIL             EVANSVILLE              37.98N 87.54W
05/04/2012  E1.75 INCH       VANDERBURGH        IN   BROADCAST MEDIA

            WEST SIDE OF EVANSVILLE AT HOWELL PARK

&&

DLL

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 7:24 PM CDTSevere Thunderstorm WarningPAHWayne36 min
May 4, 7:43 PM CDTSevere Thunderstorm WarningPAHEdwards, Wayne32 min
May 4, 7:58 PM CDTSevere Thunderstorm WarningPAHEdwards, Wayne32 min
May 4, 8:06 PM CDTSevere Thunderstorm WarningPAHHamilton, White39 min
May 4, 8:13 PM CDTSevere Thunderstorm WarningPAHEdwards, Wabash32 min
May 4, 8:29 PM CDTSevere Thunderstorm WarningPAHWabash31 min
May 5, 12:04 AM CDTSevere Thunderstorm WarningPAHWayne19 min
May 5, 12:19 AM CDTSevere Thunderstorm WarningPAHWabash41 min
May 5, 4:12 AM CDTSevere Thunderstorm WarningPAHJefferson33 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.